MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 06P16-01
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed z1 motor communication errors generated on the alinity s system.The instrument when trying to reinitialize, it instantly went into stop mode.The field service representative (fsr) arrived onsite to inspect the instrument and noticed that the sample probe 1 cicoil was burnt/charred.The fsr replaced the sample z1 cicoil.While running pipettor calibration target location check, sample z2 failed.Noticed that it was making a loud sound while moving.The fsr replaced the sample z2 motor.There was no harm or injuries reported.There was no impact to patient management reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The instrument was inspected and found the sample probe 1 cicoil to be warm and also to have one of its cables blackened.The cable, s-r1 cicoil was replaced and the instrument functioned as intended.An evaluation of the returned cable, s-r1 cicoil found a blackened cable visible under the insulation.The instrument service history review for (b)(6) identified no additional issues or contributing factors to the current complaint.A review of tracking and trending for the alinity s system did not identify any trends.A review of tracking and trending for the cable, s-r1 cicoil did not identify any trends.Review of the manufacturing documentation did not identify any non-conformances associated with the complaint issue.Labeling was reviewed and found to adequately address the issue under review.Based on the investigation, no systemic issue or deficiency of the alinity s system for serial (b)(6) or the cable, s-r1 cicoil were identified.

Brand Name
ALINITY S SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key20887204
Report Number1628664-2024-00006
Device Sequence Number8773424
Product Code MZA
UDI-Device Identifier00380740138479
UDI-Public(01)00380740138479
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06P16-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CABLE, S-R1 CICOIL B-30105525-06; CABLE, S-R1 CICOIL B-30105525-06
Patient SexUnknown